Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 106, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 11, 2012, 3:56 PM EDT for 6 counties in Georgia. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 11, 2012, 5:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 122 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:05 PM EDT | TSTM WND DMG | Reidsville, GA | 1 TREE DOWN NEAR THE INTERSECTION OF ALEXANDER AVENUE AND BRUMBY STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
563
WUUS52 KCHS 111956
SVRCHS
GAC029-031-109-179-183-267-112100-
/O.NEW.KCHS.SV.W.0106.120611T1956Z-120611T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 500 PM EDT
* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR GORDONIA ALTAMAHA STATE PARK...MOVING
EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GORDONIA ALTAMAHA STATE PARK...REIDSVILLE...COLLINS...MANASSAS...
MENDES...BELLVILLE...MIDWAY...MIDWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3209 8221 3215 8219 3224 8222 3230 8148
3162 8160 3168 8186 3178 8196 3178 8198
3181 8202 3184 8208 3186 8212 3188 8212
3191 8223
TIME...MOT...LOC 1956Z 271DEG 29KT 3207 8214
$$3 follow-up statements
944
WWUS52 KCHS 112010
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT MON JUN 11 2012
GAC029-031-109-179-183-267-112100-
/O.CON.KCHS.SV.W.0106.000000T0000Z-120611T2100Z/
TATTNALL GA-EVANS GA-BULLOCH GA-LIBERTY GA-BRYAN GA-LONG GA-
410 PM EDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR LONG...NORTHWESTERN BRYAN...NORTHWESTERN LIBERTY...SOUTHEASTERN
BULLOCH...EVANS AND TATTNALL COUNTIES...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR DANIELS...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...BAY...BELLVILLE...CLAXTON...COLLINS...DAISY...DONALD...
FLEMINGTON...FORT STEWART...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...GROVELAND...GUM BRANCH...HAGAN...HINESVILLE...LANIER...
LUDOWICI...MANASSAS...MENDES...MIDWAY...NEVILS...PEMBROKE...
REIDSVILLE AND WALTHOURVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS
GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND
BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE
ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE.
&&
LAT...LON 3209 8221 3215 8219 3224 8222 3230 8148
3162 8160 3168 8186 3178 8196 3178 8198
3181 8202 3184 8208 3186 8212 3188 8212
3191 8223
TIME...MOT...LOC 2010Z 271DEG 29KT 3206 8194
$$869
WWUS52 KCHS 112033
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT MON JUN 11 2012
GAC031-109-267-112043-
/O.CAN.KCHS.SV.W.0106.000000T0000Z-120611T2100Z/
TATTNALL GA-EVANS GA-BULLOCH GA-
433 PM EDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BULLOCH...EVANS
AND TATTNALL COUNTIES HAS BEEN CANCELLED...
LAT...LON 3177 8194 3193 8186 3200 8180 3220 8150
3162 8160 3168 8186
TIME...MOT...LOC 2033Z 271DEG 29KT 3205 8172
$$
GAC029-179-183-112100-
/O.CON.KCHS.SV.W.0106.000000T0000Z-120611T2100Z/
LIBERTY GA-BRYAN GA-LONG GA-
433 PM EDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR LONG...WEST CENTRAL BRYAN AND NORTHWESTERN LIBERTY COUNTIES...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 9 MILES WEST OF LETFORD...MOVING EAST
AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AT 405 PM EDT...LAW ENFORCEMENT REPORTED THAT A TREE WAS BLOWN DOWN
IN REIDSVILLE GA.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GUM BRANCH...
HINESVILLE...LANIER...LUDOWICI AND WALTHOURVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3177 8194 3193 8186 3200 8180 3220 8150
3162 8160 3168 8186
TIME...MOT...LOC 2033Z 271DEG 29KT 3205 8172
$$551
WWUS52 KCHS 112053
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT MON JUN 11 2012
GAC029-179-183-112102-
/O.EXP.KCHS.SV.W.0106.000000T0000Z-120611T2100Z/
LIBERTY GA-BRYAN GA-LONG GA-
453 PM EDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR LONG...CENTRAL BRYAN AND
NORTHWESTERN LIBERTY COUNTIES WILL EXPIRE AT 500 PM EDT...
AT 452 PM EDT...RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED
THE WARNING HAD WEAKENED AND MOVED OUT OF THE AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND VERY HEAVY RAIN. THE SAFEST COURSE OF ACTION
IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3177 8194 3193 8186 3200 8180 3220 8150
3162 8160 3168 8186
TIME...MOT...LOC 2052Z 271DEG 29KT 3205 8154
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:06 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 11, 2:06 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 206 PM EDT MON JUN 11 2012 .SYNOPSIS... THE REGION WILL REMAIN POSITIONED BETWEEN HIGH PRESSURE OVER THE ATLANTIC AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST INTO TONIGHT. THE TROUGH OF LOW PRESSURE WILL THEN REMAIN IN PLACE THROUGH WEDNESDAY. HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION FROM THE NORTH AND WEST THURSDAY THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WIDESPREAD SHOWERS AND SOME THUNDERSTORMS HAVE MAINLY BEEN CONFINED TO INTERIOR SECTIONS THUS FAR BUT MORE ACTIVITY IS FIRING UP ALONG THE GA COAST AND THIS COULD BE THE BEGINNING OF A QLCS AS THE TWO AREAS POTENTIALLY COMBINE NEAR INTERSTATE 95 AND THEN PROGRESS EAST TOWARD THE COAST LATER THIS AFTERNOON. EITHER WAY...MOST AREAS WILL SEE RAIN THROUGH THE AFTERNOON. LATEST MESOANALYSIS INDICATES PLENTY OF SURFACE- BASED INSTABILITY WITH SBCAPES OVER 4000 J/KG ACROSS SE GA AND THERE COULD BE JUST ENOUGH SHEAR TO HELP ORGANIZE THE CONVECTION. SOME OF THE STORMS HAVE BEEN ROTATING...MAINLY NORTHWEST OF OUR FORECAST AREA TOWARD ORANGEBURG WHERE 0-1 SRH IS MAXIMIZED. THINK THE MAIN HAZARD THIS AFTERNOON WILL BE DAMAGING WINDS...ESPECIALLY IF THE QLCS DEVELOPS...ALTHOUGH HEAVY RAINFALL/LOCALIZED FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. A BRIEF/WEAK TORNADO CANNOT BE RULED OUT EITHER. TEMPERATURES WILL LIKELY PEAK IN THE MID 80S...ALTHOUGH SOME UPPER 80S ARE POSSIBLE NEAR THE ALTAMAHA WHERE THERE ARE MORE BREAKS IN THE CLOUDS. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... TONIGHT...DEEP MOISTURE WILL REMAIN IN PLACE AS A SHORT WAVE TROUGH SHIFTS INTO THE AREA. THERE IS THE POSSIBILITY THAT A QLCS MAY BE MOVING THROUGH THE AREA EARLY THIS EVENING...BUT REALLY THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL EXIST AT JUST ABOUT ANY TIME TONIGHT. EXPECT THE COVERAGE OF SHOWERS AND THUNDERSTORMS TO BE NUMEROUS OR WIDESPREAD MUCH OF THIS EVENING...DIMINISHING TO MORE SCATTERED IN COVERAGE OVERNIGHT. LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS EXPECTED. THERE IS ALSO A LOW PROBABILITY OF DAMAGING WINDS IF ORGANIZED CONVECTION DOES AFFECT THE AREA...MAINLY IN THE EVENING. OVERCAST SKIES AND A CONTINUED ONSHORE FLOW WILL ONLY ALLOW TEMPERATURES TO FALL TO LOWS NEAR 70 TONIGHT. A BROAD UPPER LEVEL TROUGH WILL BE DIRECTLY OVER THE FORECAST AREA ON TUESDAY WITH AN ASSOCIATED SURFACE TROUGH ACROSS INLAND SC/GA. WE ARE NOT SEEING MUCH IN THE WAY OF SHORTWAVE ENERGY MOVING THROUGH ON TUESDAY BUT THAT WILL NOT PRECLUDE SUBSTANTIAL COVERAGE OF SHOWERS AND THUNDERSTORMS. A VERY MUGGY ATMOSPHERE WILL PERSIST WITH PRECIPITABLE WATER CONTENT REMAINING ABOVE 2 INCHES. LOW-LEVEL CONVERGENCE ALONG THE INLAND SURFACE TROUGH WILL PROBABLY BE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY EARLIER IN THE DAY. BREAKS IN THE CLOUDS WILL ALLOW POCKETS OF 2000-2500 J/KG CAPE TO DEVELOP. CONVECTION SHOULD INCREASE IN COVERAGE TO THE EAST AS THE DAY WEARS ON AND CONVECTIVE OUTFLOWS BECOME MORE NUMEROUS. WE ARE CARRYING LIKELY POPS TUESDAY. HEAVY RAINFALL COULD BECOME A CONCERN IN SPOTS GIVEN THE HEAVY RAINFALL THAT OCCURRED SUNDAY AND WILL LIKELY FALL ON MONDAY AS WELL. WITH THE SURFACE TROUGH AXIS IN PLACE THE LOW-LEVEL FLOW WILL WEAKEN TO LESS THAN 10 KT...RESULTING IN EVEN SLOWER CELL MOTIONS AND LIKELY BACK-BUILDING AND MERGING CONVECTION. THE SURFACE AND UPPER TROUGH AXES LOOK TO SHIFT OFF THE COAST BY WEDNESDAY NIGHT...PUSHING THE BEST CHANCE FOR PRECIP OFFSHORE AS WELL. CONVECTIVE COVERAGE ON WEDNESDAY IS TRICKY DUE TO TIMING VARIATIONS BUT FOR NOW WE WILL MAINTAIN CHANCE POPS ALL DAY WITH HIGHEST VALUES OFF THE COAST. ON THURSDAY...SLIGHT UPPER RIDGING TO THE WEST WILL ALLOW DRIER HIGH PRESSURE OVER EASTERN CANADA TO SPREAD DOWN THE EASTERN SEABOARD AND INTO OUR NORTHERN ZONES. WE THINK NORTHERN AREAS WILL BE MAINLY DRY ON THURSDAY BUT A MORE MOIST ENE FLOW OVER SOUTHEAST GA COULD ALLOW FOR SCATTERED SHOWERS/STORMS TO DEVELOP. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... MEDIUM-RANGE GUIDANCE IS NOW IN MUCH BETTER AGREEMENT REGARDING THE LONG-TERM PERIODS. AN UNSEASONABLY DEEP UPPER RIDGE IS PROGGED TO BUILD INTO THE GREAT LAKES REGION OVER THE WEEKEND WITH A CLOSED UPPER LOW DEVELOPING OVER NORTHERN FLORIDA EARLY NEXT WEEK. FOR OUR AREA...SURFACE HIGH PRESSURE BUILDING DOWN THE EASTERN SEABOARD WILL MAINTAIN A QUIETER PATTERN BUT KEEP ISOLATED TO SCATTERED CONVECTION IN THE FORECAST...MAINLY OVER THE WATERS AND FAR SOUTHERN GA. TEMPS WILL BE A FEW DEGREES BELOW NORMAL. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... ABUNDANT LOW LEVEL MOISTURE WILL SUPPORT MVFR CEILINGS AND/OR VISIBILITIES AT TIMES THROUGH 00Z AT BOTH KCHS AND KSAV. THERE IS A LOW CHANCE OF IFR CIGS AT BOTH TERMINALS DURING THUNDERSTORMS BETWEEN 20-00Z THIS EVENING. A FEW THUNDERSTORMS MAY BE STRONG AS A CONVECTIVE COMPLEX SHIFTS ACROSS THE AREA THIS EVENING. UNCERTAINTY REMAINS HIGH DURING THE OVERNIGHT PERIOD. HAVE MAINTAINED MVFR CIGS BETWEEN 04-13Z TUESDAY FOR CHS AND 05-13Z TUESDAY FOR SAV AS SHOWER ACTIVITY REMAINS POSSIBLE OVERNIGHT. CONDITIONS WILL IMPROVE TO VFR AT BOTH TERMINALS AROUND 13Z AS DEEP MOISTURE BEGINS TO SHIFT OVER THE ATLANTIC. EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS TO VSBYS/CIGS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY WITH ROUNDS OF SHOWERS AND STORMS. WEDNESDAY NIGHT THROUGH SATURDAY WILL MAINLY BE VFR BUT LOW CEILINGS OR FOG MAY IMPACT EITHER TERMINAL DURING THE LATE NIGHT PERIODS. && .MARINE... HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL MAINTAIN A SOUTHERLY SYNOPTIC FLOW ACROSS THE WATERS THROUGH TONIGHT. WINDS WILL GENERALLY BE IN THE 10-15 KT RANGE TODAY...BUT COULD INCREASE UPWARDS OF AROUND 15 KT TONIGHT AS THE SURFACE PRESSURE GRADIENT TIGHTENS AND WEAK SURGING DEVELOPS. SEAS WILL REMAIN IN THE 2-4 FT RANGE. SUB-ADVISORY SOUTHERLY FLOW TO CONTINUE TUESDAY THROUGH WEDNESDAY. NORTHEAST WINDS WILL DEVELOP THURSDAY INTO THE WEEKEND AS HIGH PRESSURE BUILDS FROM THE NORTH. CHANCES FOR SMALL CRAFT ADVISORY CONDITIONS INCREASE BY SATURDAY AS SEAS COULD BUILD TO 6 FT OVER OUTER WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RJB SHORT TERM...JRL/JAQ LONG TERM...JRL AVIATION...JRL/DPB MARINE...JRL/JAQ
Hazardous weather outlook, Jun 11, 4:51 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 451 AM EDT MON JUN 11 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 451 AM EDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AT TIMES THROUGH TONIGHT. THIS COULD RESULT IN MINOR FLOODING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING...CAPABLE OF PRODUCING DAMAGING WINDS. FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AT TIMES THROUGH TUESDAY. THIS COULD RESULT IN MINOR FLOODING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-121000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 451 AM EDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING...CAPABLE OF PRODUCING DAMAGING WINDS. FREQUENT CLOUD-TO-WATER LIGHTNING IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 3:11 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG 2 SSE EMMALANE 32.74N 81.98W
06/11/2012 JENKINS GA FIRE DEPT/RESCUE
2 TREES REPORTED DOWN NEAR THE INTERSECTION OF HIGHWAY
25 AND HIGHWAY 121.
&&
EVENT NUMBER CHS1200360
BSHSpecial weather statement, Jun 11, 3:23 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT MON JUN 11 2012
GAZ088-SCZ040-042-112000-
ALLENDALE-HAMPTON-SCREVEN-
323 PM EDT MON JUN 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 400 PM EDT...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING EAST AT 40
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...ALLENDALE...APPLETON...BARTON...BRUNSON...
FAIRFAX...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...LURAY...
MARTIN...MILLETT...SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3300 8163 3304 8157 3305 8157 3308 8162
3310 8162 3316 8154 3311 8136 3312 8120
3281 8108 3270 8156 3299 8163
TIME...MOT...LOC 1924Z 255DEG 35KT 3287 8148Special weather statement, Jun 11, 3:27 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT MON JUN 11 2012
GAZ099-100-114-115-112000-
BULLOCH-CANDLER-EVANS-TATTNALL-
327 PM EDT MON JUN 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 400 PM EDT...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PULASKI...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BAY...BROOKLET...COBBTOWN...COLLINS...DENMARK...GEORGIA
SOUTHERN...HOPEULIKIT...MANASSAS...METTER...MIDDLEGROUND...NEVILS...
PULASKI...REGISTER...STATESBORO AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3248 8213 3258 8173 3255 8169 3254 8166
3223 8158 3212 8220 3218 8219 3223 8222
TIME...MOT...LOC 1927Z 258DEG 27KT 3236 8190Special weather statement, Jun 11, 3:36 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 336 PM EDT MON JUN 11 2012 GAZ116-138-112000- INLAND BRYAN-INLAND LIBERTY- 336 PM EDT MON JUN 11 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN COUNTIES THROUGH 400 PM EDT... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR DORCHESTER...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALLENHURST...BELFAST...FLEMINGTON...KELLER...MCINTOSH...RETREAT... RICEBORO...RICHMOND HILL...CROSSROADS AND MIDWAY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3208 8141 3186 8124 3167 8135 3179 8164 TIME...MOT...LOC 1936Z 198DEG 13KT 3180 8141
Local storm report, Jun 11, 3:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 3 NNW SCARBORO 32.75N 81.88W
06/11/2012 JENKINS GA FIRE DEPT/RESCUE
1 TREE DOWN ON PARAMORE HILL ROAD.
&&
EVENT NUMBER CHS1200361
BSHLocal storm report, Jun 11, 3:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG 6 ENE MILLEN 32.85N 81.86W
06/11/2012 JENKINS GA FIRE DEPT/RESCUE
1 TREE DOWN ON HILLTONIA ROAD.
&&
EVENT NUMBER CHS1200362
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:37 PM EDT | Special Weather Statement | CHS | Jenkins | 38 min |
| Jun 10, 8:47 PM EDT | Special Weather Statement | CHS | Candler | 58 min |
| Jun 10, 9:04 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 40 min |
| Jun 10, 11:00 PM EDT | Areal Flood Advisory | CHS | Chatham | 37 min |
| Jun 11, 12:29 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 11, 12:40 PM EDT | Special Weather Statement | CHS | Screven | 50 min |
| Jun 11, 2:22 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins, Screven | 53 min |
| Jun 11, 2:58 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| Jun 11, 3:27 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 33 min |
| Jun 11, 3:36 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 24 min |
| Jun 11, 4:05 PM EDT | Special Weather Statement | CHS | Bulloch, Effingham | 25 min |
| Jun 11, 4:36 PM EDT | Special Weather Statement | CHS | Bryan, Liberty, McIntosh | 24 min |
| Jun 11, 4:45 PM EDT | Special Weather Statement | CHS | Effingham | 30 min |
| Jun 11, 4:59 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 61 min |
| Jun 11, 5:12 PM EDT | Special Weather Statement | CHS | Long, McIntosh | 33 min |
| Jun 11, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 65 min |
| Jun 11, 5:36 PM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 11, 6:13 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 11, 6:25 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 65 min |
| Jun 11, 7:29 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.